Multimodal Imaging in a Case of Deferoxamine-induced Maculopathy
Year: 2014
Type: article
Study design: Case Report
Abstract: PURPOSE: To report a case of deferoxamine-induced maculopathy and present the use of multimodal retinal imaging to study this disease entity. METHODS: This is an observational case report of one patient. Multimodal imaging with fundus autofluorescence, infrared imaging, and spectral domain optical coherence tomography was used to investigate the macular changes induced by deferoxamine toxicity. RESULTS: A 53-year-old man with history of β-thalassemia presented with decreased vision in both eyes 1 month after initiating deferoxamine therapy. Infrared imaging showed areas of increased stippled infrared intensity through the macula. Fundus autofluorescence revealed diffuse areas of stippled hyperautofluorescence and hypoautofluorescence. Spectral domain optical coherence tomography changes included disruption of the ellipsoid zone, attenuation of the photoreceptors, and deposits within the retinal pigment epithelium. CONCLUSION: A case of deferoxamine-induced maculopathy was described and the use of multimodal retinal imaging to study this disease entity was presented.
Source: Retinal Cases & Brief Reports
Authors: Rony Gelman, Szilard Kiss, Stephen H. Tsang
Language: English
Topic: Drug-Induced Ocular Toxicity
Subfield: Ophthalmology
Field: Medicine
Domain: Health Sciences
Open Access status: green
Funders: Wellcome Trust, National Eye Institute
OpenAlex ID: W2328280316
